Fatal Lactic Acidosis Associated with Lymphoma, Interferon and Ribavirin§.
Vidula T. Vachharajani 1, Tushar J. Vachharajani* , 1, 2
Identifiers and Pagination:Year: 2008
First Page: 38
Last Page: 39
Publisher ID: TOUNJ-1-38
Article History:Received Date: 13/8/2008
Revision Received Date: 7/10/2008
Acceptance Date: 12/11/2008
Electronic publication date: 15/12/2008
Collection year: 2008
open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.5/), which permits unrestrictive use, distribution, and reproduction in any medium, provided the original work is properly cited.
Severe lactic acidosis in malignancies is a rare and fatal complication. We report a 51-yr male who presented with fever, fatigue and syncopal episodes and with past medical history of non-Hodgkin’s lymphoma in remission for 3 years, and hepatitis C. He developed severe lactic acidosis and eventually succumbed despite adequate and timely interventions. The clinical presentation resulting from the recurrence of non-Hodgkin’s lymphoma was evident from the initial dramatic response to steroid therapy and confirmed subsequently on histopathology. Mitochondrial toxicity from recent use of peg-interferon and ribavirin possibly contributed to the severity of lactic acidosis.